I guess it was a mistake to ask the nurse. After a few weeks of chemo, I told her that I had been free of the bad side effects like diarrhea and vomiting and asked if that meant I would not get them. “No,” she said. “Sometimes it takes four to six weeks for the drugs to build up. So, you might still get them.”
Great, I thought. Something to look forward to.
So then last Tuesday, my fifth chemo treatment, began like any other day -- but ended as one of the worst days of my chemo period. Yep, the big “D”: diarrhea. It started a few minutes before I went to bed and lasted all night and half way into Wednesday. After a few phone calls I found out I could take an over-the-counter medication -- which seems to have helped. Although the flood has stopped, the exhaustion lingers on. If it’s possible, I’m actually more exhausted than my most exhausted days over the past few weeks.
Thankfully, Matt’s mom brought homemade soup. That helped.